MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER ULTRASHARP KNIFE; KNIFE, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER ULTRASHARP KNIFE; KNIFE, OPHTHALMIC
Catalog Number 681.05
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No sample has been received by manufacturing for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during a cataract extraction surgery, an ophthalmic knife blade was found to be dull when the surgeon attempted to make the paracentesis.There was no report of any patient harm.Additional information has been requested.Additional information received further clarified that an alternate knife was obtained in order to complete the procedure.It was confirmed that there was no harm to the patient.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.Sample received in opened original packaging without cover foil.The sample was visually inspected with the aid of a photomicroscope with various magnifications.Some residuals are visible.After cleaning device was reviewed with a technical expert from manufacturing.It was found that the blade meets the specifications.No damage visible on the blade.Device was 100% tested during manufacturing process.The customer¿s complaint was not confirmed.The product was found to be within specifications.No corrective actions are required, because there is no indication of a malfunction.This complaint has been reviewed and future data will be monitored for evidence of adverse trending and further action will be taken, as appropriate.At a minimum, this will include completing reviews of complaint class report levels on a monthly basis.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER ULTRASHARP KNIFE
Common Device Name
KNIFE, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
MDR Report Key12053298
Report Number3003398873-2021-00041
Device Sequence Number3647767
Product Code HNN
UDI-Device Identifier07612717000063
UDI-Public07612717000063
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number681.05
Device Lot NumberF175500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1